MENU
 

It's easy to get answers about health and nutrition! Just send your question by email to askdrgourmet@drgourmet.com and Dr. Harlan will respond to selected questions of general interest. Answers will be posted in the Ask Dr. Gourmet newsletter (sign up now!) and archived in the Ask Dr. Gourmet section of the website.

Please note that the Ask Dr. Gourmet feature is restricted to questions regarding food and nutrition. Due to the many questions we receive, not all questions may be answered. For more specific questions about your individual health, please contact your doctor. About Timothy S. Harlan, MD, FACP | Terms of Use | Privacy Policy

 


 

Ask Dr. Gourmet



Can I take Fenugreek with my other medications?

My doctor says I am a borderline diabetic, so I looked on the internet to see what home remedies they had to lower my blood sugar and it stated that Fenugreek would bring it down. But my question is can I take that as I am on warfarin, cardizem, dioxin, evista, zetia and zocor. Please let me know as soon as possible. I have stopped eating a lot of sweets and carbs. And I am trying to do more exercises.

Dr. Gourmet Says...

A prescription bottle with pill capsules spilling out of it

It sounds like you are on the right track with cutting the sweets out of your life since your doctor has told you about your diabetes.

Do keep in mind that carbohydrates are not bad for you. Unfortunately, many people eat a lot of extra calories that they don't need and such foods as soda, cookies, candy, chips, crackers and fast food are very high in carbohydrates. They are also often very high in fat and the combination leads to eating more calories than you need. By making these occasional treats and eating healthier you may be able to control your blood sugar better (especially by exercising more).

Fenugreek is not for you. There is far too much risk of interaction with the medications that you are on. Most supplements on the market are not very well researched. The other problem is that there is very little oversight about what is in a particular supplement. You could be taking fenugreek that contains a lot of other dangerous additives. It's best to avoid "natural" supplements like this.

You are much better off eating great healthy food and exercising. That's the truly natural way!

Thanks for writing.

Timothy S. Harlan, M.D.
Dr. Gourmet